Thunderstorm Wind, Coffee
- When
- July 20, 4:48 PM EST
- Where
- Coffee County, 0.59 mi E of Pridgen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.700, -82.920
Trees and power lines were blown down across the county.
A short wave upper level trough in concert with the sea breeze and high daytime instability spawned scattered severe storms across the forecast area during the late afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A short wave upper level trough in concert with the sea breeze and high daytime instability spawned scattered severe storms across the forecast area during the late afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 20, 3:45 PM EST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 445 PM EDT FRI JUL 20 2007 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS TONIGHT AND THROUGH THE WEEKEND... ...UPDATE... SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM FOR APPLING... ATKINSON...BACON...COFFEE AND JEFF DAVIS COUNTIES OF SOUTHEAST GEORGIA... SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 10 PM FOR BRANTLEY... PIERCE...WAYNE AND GLYNN COUNTIES OF SOUTHEAST GEORGIA AS WELL AS THE ADJACENT COASTAL WATERS... && .SHORT TERM...TONIGHT THROUGH MONDAY... LEAD SHORT-WAVE FROM LAST NIGHTS CONVECTION CONTINUES TO AID IN TSTM DEVELOPMENT ACRS MARION COUNTY THIS AFTERNOON...OTHERWISE DRIER AIR IN THE MID LEVELS ALONG WITH NEGATIVE VORT ADVECTION AHEAD OF COLD FRONT HAS SQUASHED CONVECTION ELSEWHERE. MID 90S WITH 100-105 HEAT INDICES PREVALENT ACRS THE FORECAST AREA AT 2 PM. FOR TONIGHT...ALREADY ISSUED WATCH IN CONJUNCTION WITH SPC FOR PORTIONS OF INLD SERN GA AS TSTM COMPLEX ALONG COLD FRONT WILL TRACK TOWARDS THE FORECAST AREA THIS EVENING WITH THE THREAT OF SVR TSTMS WITH HAIL/DAMAGING WINDS. LEAD EDGE OF TSTM ACTIVITY WILL PUSH INTO FORECAST AREA AROUND 6PM AND CONTINUE TO SPREAD ACRS MUCH OF SERN GA DURING THE EVENING HOURS AND INTO NERN FL BY MIDNIGHT AND SLOWLY WIND DOWN TOWARD MORNING AS THE COLD FRONT HANGS UP OVER THE FORECAST AREA. ON SATURDAY...WITH FRONT AND SHORTWAVE LINGERING OVER THE FORECAST AREA SHOULD SEE CONVECTION RE-FIRE BACK UP DURING THE AFTERNOON HOURS WITH SCTD TSTMS AND THE THREAT OF ISOLD SVR TSTMS ONCE AGAIN. MAX TEMPS WILL BE A NOTCH LOWER IN THE LOWER 90S. ON SUNDAY...COLD FRONT WILL WASH OUT ACRS NERN FL WITH SCTD TSTM ACTIVITY THERE AND ISOLD TSTM IN THE DRIER AIR UPSTREAM...1000-500MB MEAN FLOW WILL REMAIN OUT OF THE WNW AND ALLOW FOR WEST COAST SBRZ TO MOVE INLAND. ON MONDAY...MEAN 1000-500MB FLOW WILL SHIFT TO THE SOUTHWEST AND UPPER LEVEL DISTURBANCE WILL ENHANCE TSTM ACTIVITY AND POPS SHOULD BE UP AROUND 40-60% ACRS THE FORECAST WITH HIGHEST POPS ACRS NERN FL. .LONG TERM...TUESDAY THROUGH FRIDAY... DEEP AND MOIST SW FLOW ON TUESDAY AND WEDNESDAY WILL COMBINE WITH LINGERING MID LEVEL SHORTWAVE ENERGY TO KEEP POPS HIGH AROUND 40-60% AND GULF COAST SBRZ DOMINATE WITH MAX TEMPS IN THE LOWER 90S AND THE THREAT OF ISOLD SVR WX AS 500MB TEMPS REMAIN IN THE -8 TO -9C RANGE. MEAN 1000-500MB FLOW WILL SLOWLY BACK TO THE SOUTH TOWARD THE END OF THE WEEK AS 500MB HIGH TRIES TO RE-BUILD BACK IN OVER THE FL PENINSULA FROM THE SOUTH. MAX TEMPS WILL REMAIN NEAR NORMAL IN THE LOWER 90S WITH POPS NEAR CLIMO IN THE 30-50% RANGE. && .AVIATION...VFR WITH DETERIORATING CONDS AFT 23Z. CONVECTIVE SYSTEM WILL BEGIN TO PUSH INTO INTERIOR NE GA BY 23Z AND WILL MOVE SOUTHWARD THROUGH THE EARLY MORNING. LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS WITH IFR TO LIFR COND IN HEAVY RAINFALL. THUNDERSTORMS WILL PERSIST THROUGH THE EVENING WITH AN INCREASE IN ACTIVITY EXPECTED AGAIN TOMORROW AFTERNOON. && .MARINE...NO HEADLINES ARE EXPECTED AT THIS TIME. AN INCREASE IN THUNDERSTORM ACTIVITY IS EXPECTED FOR TONIGHT AND THROUGH THE WEEKEND. STRONGER STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING. MARINERS SHOULD USE CAUTION THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 93 70 91 / 40 20 10 40 SSI 75 89 77 85 / 40 30 10 30 JAX 74 92 73 89 / 60 40 10 30 SGJ 75 89 74 86 / 30 40 20 40 GNV 73 91 71 90 / 30 50 30 30 OCF 73 92 72 89 / 20 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/HURLBUT/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 337 PM EDT FRI JUL 20 2007 AMZ450-FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166- 210100- ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM- APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 337 PM EDT FRI JUL 20 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM FOR APPLING...ATKINSON...BACON...COFFEE AND JEFF DAVIS COUNTIES OF SOUTHEAST GEORGIA... ...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 10 PM FOR BRANTLEY...PIERCE...WAYNE AND GLYNN COUNTIES OF SOUTHEAST GEORGIA AS WELL AS THE ADJACENT COASTAL WATERS... ...VERY HOT CONDITIONS THIS AFTERNOON... AN UPPER LEVEL DISTURBANCE WILL BEGIN TO PUSH ACROSS THE REGION LATE THIS AFTERNOON...ENHANCING THE THUNDERSTORM ACTIVITY ESPECIALLY NORTH OF U.S. HIGHWAY 82 IN SOUTHEAST GEORGIA. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. MAXIMUM TEMPERATURES WILL SOAR INTO THE UPPER 90S AHEAD OF A FRONTAL SYSTEM TO THE NORTH OF THE REGION. HEAT INDICES WILL GENERALLY TOP OUT IN THE 100 TO 105 DEGREE RANGE WITH THE HIGHEST READINGS ALONG THE I-95 CORRIDOR FROM BRUNSWICK SOUTHWARD TO JACKSONVILLE AND ST AUGUSTINE. OVER THE SOUTHERN TIER OF THE FORECAST AREA AND ALONG THE ATLANTIC SEA BREEZE...SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE LATE AFTERNOON. ANY STORMS THAT FORM WILL BE CAPABLE OF BECOMING LOCALLY STRONG WITH GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COOL FRONT IS EXPECTED TO SAG INTO NORTH FLORIDA ON SATURDAY. THIS FEATURE IN COMBINATION WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL LEAD TO INCREASED SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA. STRONG TO LOCALLY SEVERE STORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING...GENERALLY SOUTH OF THE INTERSTATE 10 CORRIDOR. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH THE STRONGEST OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 411 PM EDT FRI JUL 20 2007 FLZ038-202100- FLAGLER- 411 PM EDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT... AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF BUNNELL...MOVING SOUTHEAST AT 5 TO 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BUNNELL AND FLAGLER BEACH THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL BUNNELL 29.47N 81.26W
07/20/2007 M0.25 INCH FLAGLER FL EMERGENCY MNGR
PEA TO DIME SIZE HAIL REPORTED IN BUNNELL AT EMA OFFICE
AND IN PALM COAST AT QUAIL HOLLOW.
&&
PKEEGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT FRI JUL 20 2007 FLZ033-038-202130- FLAGLER-ST. JOHNS- 439 PM EDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF DUPONT CENTER TO 10 MILES SOUTH OF FLAGLER BEACH...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA...DUPONT CENTER...BUNNELL...PALM COAST...CRESCENT BEACH... FLAGLER BEACH AND MARINELAND THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HURLBUT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT FRI JUL 20 2007 GAZ132>135-202200- APPLING-BACON-COFFEE-JEFF DAVIS- 458 PM EDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE... APPLING...JEFF DAVIS AND BACON COUNTIES FOR STRONG WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS SEVERAL COUNTIES NORTHWEST OF JEFF DAVIS COUNTY...MOVING SOUTHEAST AT 35 TO 40 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS AROUND RED BLUFF...SNIPESVILLE...PRIDGEN... HAZLEHURST...PLANT HATCH...GRAHAM...PINE GROVE...DENTON...BROXTON AND AMBROSE BETWEEN 530 AND 600 PM EDT. AT A MINIMUM...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF THESE STORMS MAINTAIN SEVERE INTENSITY...WARNINGS WILL BE ISSUED. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST PALM COAST 29.57N 81.21W
07/20/2007 E0 MPH FLAGLER FL EMERGENCY MNGR
2 REPORTS FROM REACT IN FLAGLER COUNTY OF WINDS GUSTS TO
60 MPH.
&&
PKEEGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL PALM COAST 29.57N 81.21W
07/20/2007 M0.50 INCH FLAGLER FL EMERGENCY MNGR
DIME SIZE HAIL IN PALM COAST.
&&
PKEEGANThe national radar mosaic for the moment the first event began.
6 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down across the county.
A power line was blown down and sparked a fire about 10 miles south-southwest of Hazelhurst. Trees were also blown down along Highway 107.
Trees were blown down across the county.
Trees were blown down onto power lines. One line started a fire about 3 miles north of Odum.
Trees were blown down across the county.
Trees and power lines were blown down across the county. Several wildfires were ignited by the downed power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44907, 44908, 44909, 44910, 44911, 44912.